Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/2468
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Minimal Brownian ratchet: an exactly solvable model
Author: Lee, Y.
Allison, A.
Abbott, D.
Stanley, H.
Citation: Physical Review Letters, 2003; 91(22):220601-1-220601-4
Publisher: American Physical Soc
Issue Date: 2003
ISSN: 0031-9007
1079-7114
Statement of
Responsibility: 
Youngki Lee, Andrew Allison, Derek Abbott, and H. Eugene Stanley
Abstract: We develop an analytically solvable three-state discrete-time minimal Brownian ratchet (MBR), where the transition probabilities between states are asymmetric. By solving the master equations, we obtain the steady-state probabilities. Generally, the steady-state solution does not display detailed balance, giving rise to an induced directional motion in the MBR. For a reduced two-dimensional parameter space, we find the null curve on which the net current vanishes and detailed balance holds. A system on this curve is said to be balanced. On the null curve, an additional source of external random noise is introduced to show that a directional motion can be induced under the zero overall driving force.
Rights: ©2003 American Physical Society
RMID: 0020031041
DOI: 10.1103/PhysRevLett.91.220601
Appears in Collections:Electrical and Electronic Engineering publications

Files in This Item:
File Description SizeFormat 
hdl_2468.pdfPublished version143.86 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.